A 33-year-old member asked:
does the laughing gas or anesthesia make you feel loopy after wisdom teeth extraction?
3 doctor answers
Dr. James Vito answered
36 years experience Prosthodontics
Yes and No: Iv sedation can make you feel loopy following the procedure because it will take several hours ot work its way out of your system. Nitous oxide or laughing gas wears off very quickly once it it is removed.
Answered on Aug 22, 2016
Dr. James Bates answered
35 years experience Oral and Maxillofacial Surgery
Possibly...: Any kind of anesthesia can make you lightheaded and somewhat dizzy, so if that's what you mean by "loopy", the answer is yes. Laughing gas is nitrous oxide, and should completely leave your system by the time you're discharged. I.V. Anesthesia lasts longer, and can make you "loopy" for awhile, but the effects should also subside rather quickly. Feel free to discuss these effects with your doctor!
Answered on Aug 1, 2017
Dr. Richard Pollard answered
29 years experience Anesthesiology
Only briefly: The anesthetic agents used for wisdom teeth extraction are very short acting. The nitrous oxide only lasts until you have blown it off in your lungs (about 5 minutes). The IV medications will also have a short active time.
Answered on Jun 22, 2017
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!